MAUDE Adverse Event Report: SPECTRUM VASCULAR BIO-STABLE 3F SL-55CM MST-70 KIT VALVED PG; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIO-STABLE 3F SL-55CM MST-70 KIT VALVED PG; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458020
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a picc from a bio-stable 3f sl-55cm mst-70 valved kit.The patient had the picc placed on (b)(6) 2024.It was reported post placement, that the picc hub cracked, requiring removal and replacement.The picc was removed and replaced on (b)(6) 2025.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
The reported device is not available for return to the manufacturer for a device evaluation.An investigation into the root cause for the product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a picc from a bio-stable 3f sl-55cm mst-70 valved kit.The patient had the picc placed on (b)(6) 2024.It was reported post placement, that the picc hub cracked, requiring removal and replacement.The picc was removed and replaced on january 4, 2025.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
This report is a follow up to an initial report filed february 7, 2025.As the reported device was not returned, a device evaluation is unable to be performed.Investigation was completed based on information received to date.If complaint sample is received and warrants further investigation, then complaint file will be reopened and updated accordingly.A dhr review of the packaging/assembly/valve lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non- conformance reports (ncr) written.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector) and/or inadequate flushing.A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.Labeling review: the dfu that is supplied with the device (ifu: 16600224-01) contains the following precaution: it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of similar complaints noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference cf-(b)(4).

Brand Name
BIO-STABLE 3F SL-55CM MST-70 KIT VALVED PG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main st
ste. 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury ave
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main st
ste. 1000
white plains, NY 10606
MDR Report Key21338276
Report Number3030714660-2025-00001
Device Sequence Number8598505
Product Code LJS
UDI-Device IdentifierH965458020
UDI-PublicH965458020
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965458020
Device Lot Number5820059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown